Font Size
A
A
A

Acid Rebound


In some people, using medicine to stop heartburn causes the stomach to produce even more acid, making heartburn worse. This is called acid rebound.

If you take acid reducer medicine (such as an H2 blocker or a proton pump inhibitor) every day to prevent heartburn, do not stop taking the medicine suddenly. By taking less and less medicine over time (called tapering), you may be able to prevent acid rebound.

ByHealthwise Staff
Primary Medical ReviewerKathleen Romito, MD - Family Medicine
Specialist Medical ReviewerPeter J. Kahrilas, MD - Gastroenterology
Last RevisedMarch 16, 2010

eMedicineHealth Medical Reference from Healthwise

This information does not replace the advice of a doctor. Healthwise disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.

To learn more visit Healthwise.org

© 1995-2012 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.






Medical Dictionary